Lost your password? Please enter your email address. You will receive a link and will create a new password via email.

Sorry, you do not have a permission to ask a question, You must login to ask question.

You must login to add post.

Drugs and Medications that can trigger Psoriasis Flares

Drugs and Medications that can trigger Psoriasis Flares

Be aware of Medicaments and Drugs that could possibly trigger psoriasis flares

Have you ever read or heard of the term “Drug-Induced Psoriasis” or “Drug-aggravated Psoriasis? This post will look at some studies that hopefully will shed more light on this subject. So we are aware of possible side effects which will help us make better decisions.


What is Drug-Induced and Drug-Aggrevated Psoriasis?

According to several studies and research articles published on NCBI (The US National Center for Biotechnology Information), Some drugs such as those listed below can Induce Psoriasis or Aggravate already existing Psoriasis.[1] [2] [3]


Which drugs can Induce or Aggravate Psoriasis?

Let’s look at the below table published by Dr. Grace K. Kim, and Dr. James Q. Del Rosso,

Drug-provoked psoriasis: Reported agents

MOST COMMONLY ASSOCIATED AGENTS
Beta-blockers
Lithium
Antimalarials
OTHER ASSOCIATED AGENTS
Antibiotics
Nonsteroidal anti-inflammatory agents
Angiotensin-converting enzyme inhibitors
Interferons
Terbinafine
Benzodiazepines
LESS COMMONLY REPORTED AGENTS
Digoxin
Clonidine
Amiodarone
Quinidine
Gold
TNF-alpha inhibitors
Imiquimod
Fluoxetine
Cimetidine
Gemfibrozil

You can read the full article here > https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2921739/


What is Drug-Induced Psoriasis

Discontinuation of the causative drug stops the further progression of the disease tends to occur de novo in patients with no previous history and/or family history of psoriasis.

What is Drug-Aggravated Psoriasis

Progresses even after the discontinuation of the offending drug Propensity to occur in patients with a history of or a genetic predisposition for psoriasis Exacerbation of pre-existing psoriatic lesions or the development of new psoriatic lesions in previously uninvolved skin.[4]


What to do about it?

Note that these cases are rare according to the above studies and do not mean it can happen to you. All medicines can cause side effects, including prescription, over-the-counter and complementary medicines.

To be on the safe side, always inform your doctor about your treatment history, vitamins and supplements you are taking and inform about any pain killers you usually use. Ask about possible side effects in relation to other health conditions if you have and also ask about food ingredients you can have or should avoid during your treatment.

Doctors prescribe medications to help you manage and improve psoriasis symptoms. It’s important to take prescription medications exactly as prescribed by your doctor. Observe your reaction to new drugs and medications and keep your doctor informed.


Disclaimer: Dear reader, any and all the content on OffPsoriasis.com Is created for informational purposes only. The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or another qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this Website.

Leave a comment

You must login to add a new comment.

Related Posts